Jump to content

lionheart88

Member Since 05 Jan 2013
Offline Last Active Feb 24 2014 05:35 PM

#3414326 Just Finished My Course Of Roaccutane... How Do I Maintain The Results?

Posted by lionheart88 on 15 February 2014 - 05:01 PM

I'm in the uk and it just depends on the doctor and where you live. I tried quite a few different things but I literally just made an appointment and asked her to refer me and she was like 'ok then' lol. Mine was quite bad though.  I can't go without make up either so I used to take it off with a face wipe as I went into the doctors office then run to the toilet and reapply when I came out! 7 months on roaccutane and I'm now clear apart from red marks. Worried about coming off now though! My derm has talked about putting me on a topical for maintenance once I come off. If the red marks don't fade then after about a year you can use hydroquinone cream which the derm will prescribe though there has been some debate on how safe it is. They should fade in time, hope mine do as it looks like I still have acne at the moment!


#3394802 Think I'll Be Prescribed Accutane? (With Pics)

Posted by lionheart88 on 14 November 2013 - 06:50 PM

I'm in the UK and I only waited a month to get an appointment. It's the price you pay for getting 2 months worth of drugs for £7.85 and no other fees! Too many patients and not enough staff, I work in the nhs and it's a nightmare, but there's just not enough money.


#3378633 Accutane... Next?

Posted by lionheart88 on 28 August 2013 - 05:28 PM

Accutane/roaccutane is a serious decision, read through the threads so you're fully prepared and know the facts. I would advise against antibiotics, they made my skin so much worse once I became resistant. If you still think you have tried all options, then see a derm and talk it through.
I have been on roaccutane 6 weeks now and I think I'm experiencing my initial breakout *cries*. I was on 20mg for the 1st month, then 1 week on 20/40mg alternate days and now 40mg, which I believe is why I'm breaking out. My side effects have become worse in the last few weeks, my joints and muscles ache so bad some days I can hardly move, I feel about 80, in fact me and my Nan have been comparing aches lol. I get tired a lot and just have no energy. These aches started the day after my first pill. I've also had the usual dry cracked lips, they have blistered and bled occasionally but nothing I can't deal with. The side effects I'm most concerned with are if I start losing my hair (don't think I could deal with that), bowel problems (so far no effects) and severe depression. It has changed my moods, I am more irritable and inpatient, but not to a great extent, I get depressed anyway and I don't think I've gotten any worse so far.

You will get side effects, but everyone is different and if you never try you will never know, you can always stop the meds if you find them too bad or can't deal with them. I always said I would never go on it but in the end the ends justified the means. Also I am a pharmacy technician at a hospital and give out roaccutane all the time (like 5-10 people a day) and have yet to hear any horror stories.

Good luck!


#3367809 Adventures In Accutane

Posted by lionheart88 on 20 July 2013 - 02:07 PM

I've just started too, on my 4th day/pill. I was surprised at how quickly the side effects kicked in, just hours after my 1st pill I ached so much I felt like I'd done a 2 hour gym session! I've had quite a lot of muscle aches and pains and general stiffness, I've also woken up in the night and taken over an hour to go back to sleep each night after starting- this is extremely rare for me so maybe another side effect. Tonight I'm noticing my eyes are dry and my lips feel like they are at the start of drying out. I'm not looking forward to the IB, but it's nothing I haven't dealt with before.

Good luck to us both!